MAUDE Adverse Event Report: STRYKER SPINE-FRANCE ES2 HEX RAD ROD 5.5 X 70MM; SPINAL INTERLAMINAL FIXATION ORTHOSIS

STRYKER SPINE-FRANCE ES2 HEX RAD ROD 5.5 X 70MM; SPINAL INTERLAMINAL FIXATION ORTHOSIS
Catalog Number 482806070
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/28/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; hex end broken off from a 5.5mm rad rod 70mm.Doc had to reposition the rod, so when he went to re-engage with the rod inserter, i noticed the hex end was still inside the rod inserter.Was able to get the rod out with a long kelly, and we used another same size rod with no incident.
 
Additional Manufacturer Narrative
Visual inspection; device history review; complaint history review; risk assessment; according to the material analysis, the rod was found to have fractured in a ductile bending overload due to an applied normal stress.The elemental composition was consistent with what is specified on the print.No material or manufacturing defects were found.The plausible root cause of this event is excess cantilever force applied during the rod insertion.
 
Event or Problem Description

Brand Name
ES2 HEX RAD ROD 5.5 X 70MM
Common Device Name
SPINAL INTERLAMINAL FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5821007
Report Number0009617544-2016-00299
Device Sequence Number481962
Product Code KWP
UDI-Device Identifier07613327001679
UDI-Public(01)07613327001679
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K122845
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number482806070
Device Lot NumberM65
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/25/2016
Supplement Report FDA Received Date09/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1